Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 208, NWS Tallahassee, FL

August 6, 2018Gulf County, Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 6, 2018, 10:15 PM CDT for Gulf County, Liberty County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 10:15 PM CDT (03:15 UTC)
Expired
Aug 6, 2018, 11:00 PM CDT
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gulf County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WUUS52 KTAE 070315
SVRTAE
FLC045-077-070400-
/O.NEW.KTAE.SV.W.0208.180807T0315Z-180807T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1115 PM EDT MON AUG 6 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Central Gulf County in the Panhandle of Florida...
  Southwestern Liberty County in Big Bend of Florida...

* Until midnight EDT/1100 PM CDT/.

* At 1115 PM EDT/1015 PM CDT/, a severe thunderstorm was located 7
  miles east of Stonemill Creek, or 20 miles south of Blountstown,
  moving southwest at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Stonemill Creek, Orange, Wewahitchka, Overstreet, Honeyville, Kern,
  Wilma, Lewis, Chipola Cutoff, Willis Landing, Dalkeith and Red
  Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3024 8504 3017 8491 2983 8516 3001 8539
TIME...MOT...LOC 0315Z 041DEG 19KT 3014 8506 

HAIL...1.00IN
WIND...60MPH
 
$$

11-NGUYEN
2 follow-up statements
196 
WWUS52 KTAE 070343
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
1143 PM EDT MON AUG 6 2018

FLC045-077-070400-
/O.CON.KTAE.SV.W.0208.000000T0000Z-180807T0400Z/
Gulf FL-Liberty FL-
1143 PM EDT MON AUG 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
EDT/1100 PM CDT/ FOR CENTRAL GULF AND SOUTHWESTERN LIBERTY
COUNTIES...

At 1143 PM EDT/1043 PM CDT/, a severe thunderstorm was located near
Wewahitchka, or 16 miles northeast of Port St. Joe, moving southwest
at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Stonemill Creek, Wewahitchka, Overstreet, Honeyville, Chipola Cutoff,
Willis Landing and Dalkeith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3018 8514 3000 8504 2983 8516 3001 8539
TIME...MOT...LOC 0343Z 041DEG 19KT 3003 8517 

HAIL...<.75IN
WIND...60MPH
 
$$

11-NGUYEN
089 
WWUS52 KTAE 070353
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
1153 PM EDT MON AUG 6 2018

FLC045-077-070403-
/O.EXP.KTAE.SV.W.0208.000000T0000Z-180807T0400Z/
Gulf FL-Liberty FL-
1153 PM EDT MON AUG 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GULF AND SOUTHWESTERN
LIBERTY COUNTIES WILL EXPIRE AT MIDNIGHT EDT/1100 PM CDT/...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.

LAT...LON 3018 8514 3000 8504 2983 8516 3001 8539
TIME...MOT...LOC 0353Z 041DEG 19KT 2999 8521 

$$

11-NGUYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:41 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 6, 6:41 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
741 PM EDT Mon Aug 6 2018

.UPDATE...

Showers and thunderstorms will dissipate before midnight. No
significant changes were made with the evening update.

&&

.AVIATION [Through 00Z Wednesday]...

Scattered showers and thunderstorms will dissipate before midnight.
VFR conditions are expected outside of thunderstorms but isolated
patchy fog cannot be ruled out in the early morning hours.
Scattered showers and thunderstorms will return tomorrow.

&&

.PREV DISCUSSION [349 PM EDT]...

.NEAR TERM [Through Tonight]...

An upper high pressure system over the southeast states will
persist through tonight while an inverted upper level trough moves
westward over the northeast Gulf of Mexico. A surface ridge of
high pressure extending along the Appalachian Mountains to the
northeast Gulf of Mexico will remain largely in place, but models
are hinting toward a possible weak easterly wave forming late
tonight across northeast gulf. With the approach of the upper
level wave and a sea breeze pushing inland, the ongoing isolated
to scattered afternoon convection will persist throughout the
evening, and then gradually dissipate after midnight mainly across
the inland areas.

.SHORT TERM [Tuesday Through Wednesday Night]...

The inverted upper level trough will continue to move westward
from the northeast Gulf of Mexico to the north central gulf
throughout the day Tuesday. The combination of upper level
impulses associated with the trough moving over the forecast area
on Tuesday, decreasing stability due to strong surface heating and
another sea breeze pushing inland, isolated to scattered showers
and thunderstorms will re-develop early in the day and persist
through much of the day, with coverage decreasing slightly across
the eastern portions of the forecast area by late afternoon. Rain
chances are then a bit lower on Wednesday due to increased
subsidence and drier air beneath a region of high pressure that
moves overhead. With plenty of sunshine each afternoon, high
temperatures will range from 90 to 95 inland areas with heat
indices expected to top out between 101 to 106 degrees.

.LONG TERM [Thursday Through Monday]...

As broad troughing settles in over the eastern CONUS it
sandwiches the local area between it and high pressure to our
south. This brings a period of unsettled weather Thursday and
Friday as a west-southwest flow maintains deep layer moisture and
scattered to numerous showers and thunderstorms develop each day.
A series of shortwave troughs then act to deepen the broader
eastern CONUS trough on Saturday, causing it to dig southward
towards the Gulf Coast where it remains until Monday. This will
continue the pattern of unsettled weather for the local area
straight through the weekend and into early next week. Expect
temperatures to cool somewhat due to the increased coverage of
clouds and rain, with highs in the upper 80s to around 90 degrees.

.MARINE...

Weak high pressure across the southeast states will
gradually shift south over the eastern Gulf of Mexico through
midweek and then persist into the weekend. Favorable marine
conditions throughout the week with light winds and low seas. A
slight uptick in winds and seas can be expected heading into the
weekend.

.FIRE WEATHER...

Surface high pressure will persist across the region
with relative humidity values remaining above critical thresholds.
Isolated to scattered showers and thunderstorm coverages expected
through midweek, with heat indices again climbing to between 100 to
106 Tuesday afternoon. Relative humidity values will remain above
critical thresholds for the next several days, so no red flag
conditions are forecast.

.HYDROLOGY...

The St Marks river at Newport remains in minor flood stage and is
expected to fall below flood stage during the latter half of this
week. The Apalachicola and Ochlockonee rivers will hover in action
stage for the next several days with slow falls expected after
midweek. Though summertime showers and storms in the afternoon
are anticipated, no additional flooding is forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  93  73  93  74 /  40  40  10  30  10
Panama City   76  92  75  89  76 /  40  50  10  20  20
Dothan        75  93  73  92  73 /  40  40  20  30  10
Albany        76  93  74  92  74 /  50  40  20  30  10
Valdosta      73  92  73  93  74 /  50  30  20  30  10
Cross City    73  92  74  91  75 /  30  20  10  20  10
Apalachicola  77  90  75  88  77 /  40  40  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...McD
NEAR TERM...JP
SHORT TERM...TRC
LONG TERM...TRC
AVIATION...McD
MARINE...JP
FIRE WEATHER...JP
HYDROLOGY...DRJohnson

In the hours before

Local storm report, Aug 6, 8:45 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 PM EDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 SSE WOODVILLE         30.30N 84.24W
08/06/2018                   LEON               FL   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF NATURAL
            WELLS DR AND BLUE WATERS ROAD.

&&
Special weather statement, Aug 6, 8:46 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
846 PM CDT MON AUG 6 2018

ALZ066-067-070215-
Dale AL-Henry AL-
846 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND
NORTHWESTERN HENRY COUNTIES UNTIL 915 PM CDT...

At 846 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 11 miles northwest of Abbeville, moving southwest at
10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bells Crossroads, Skipperville, Echo, Edwin, Roberts Crossroads,
Arguta, Snells Crossroads, Barefield Crossroads, Clopton, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.

LAT...LON 3171 8536 3161 8528 3143 8549 3162 8566
      3162 8542 3171 8542
TIME...MOT...LOC 0146Z 053DEG 10KT 3165 8542

42-DVD
Local storm report, Aug 6, 9:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     3 NNE EDISON            31.60N 84.72W
08/06/2018                   CALHOUN            GA   911 CALL CENTER

            TREE DOWN ON WAYBACK ROAD.

&&
Special weather statement, Aug 6, 9:28 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1028 PM EDT MON AUG 6 2018

FLZ013-016-026-070300-
Liberty FL-Gadsden FL-Calhoun FL-
1028 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY IN THE
PANHANDLE OF FLORIDA...SOUTHWESTERN GADSDEN AND CENTRAL LIBERTY
COUNTIES IN BIG BEND OF FLORIDA UNTIL 1100 PM EDT/1000 PM CDT/...

At 1028 PM EDT/928 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southwest of Greensboro, or 13 miles east of
Blountstown, moving southwest at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Greensboro, Bristol, Rock Bluff, Clarksville, Juniper,
Selman, Abe Springs, Vilas, Hosford, Jensen Place, Central City,
Chipola, Clio, Kennys Mill, Estiffanulga, Lowry, Blountstown Airport,
Wetumpka and Nixon Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3045 8529 3064 8480 3052 8460 3035 8470
      3033 8472 3032 8471 3008 8484
TIME...MOT...LOC 0228Z 051DEG 26KT 3047 8483

42-DVD
Special weather statement, Aug 6, 9:51 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1051 PM EDT MON AUG 6 2018

FLZ014-026-070330-
Liberty FL-Inland Gulf FL-
1051 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF AND LIBERTY
COUNTIES UNTIL 1130 PM EDT...

At 1051 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Blountstown, moving southwest at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orange, Bristol, Telogia, Vilas, Hosford, Jensen Place, Central City,
Red Hill, Clio, Estiffanulga, Kern, Wilma, Lewis, Sumatra, Woods and
Nixon Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3005 8514 3009 8515 3012 8513 3017 8514
      3022 8511 3021 8510 3023 8508 3030 8506
      3031 8503 3034 8505 3039 8501 3040 8503
      3041 8501 3042 8503 3043 8502 3044 8499
      3040 8468 3001 8491 3001 8500 2998 8502
TIME...MOT...LOC 0251Z 036DEG 27KT 3028 8487

42-DVD
Special weather statement, Aug 6, 10:01 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1101 PM EDT MON AUG 6 2018

FLZ017>019-027-028-070345-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Inland Wakulla FL-
Leon FL-
1101 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...WEST
CENTRAL JEFFERSON...NORTHWESTERN TAYLOR...SOUTHEASTERN LEON AND
SOUTHWESTERN MADISON COUNTIES UNTIL 1145 PM EDT...

At 1101 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Tallahassee, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Woodville, Tallahassee, Florida State University, Florida A And M,
Greenville, Cody, Gaither Community Center, Tallahassee Memorial
Hosp, Eight Mile Pond, Drifton, Tallahassee Mall, Governors Square
Mall, Natural Bridge, Belair, Iddo, Levy Park, Indian Head Acres,
Chaires Crossroads, Baum and Maclay State Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3046 8361 3019 8367 3028 8431 3055 8429
TIME...MOT...LOC 0301Z 093DEG 8KT 3041 8408

11-NGUYEN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:30 PM CDTSpecial Weather StatementTAEMadison30 min
Aug 6, 9:28 PM CDTSpecial Weather StatementTAECalhoun, Liberty32 min
Aug 6, 9:51 PM CDTSpecial Weather StatementTAELiberty39 min
Aug 6, 10:01 PM CDTSpecial Weather StatementTAEJefferson, Leon44 min
Aug 6, 11:31 PM CDTSpecial Marine WarningTAE59 min
Aug 6, 11:55 PM CDTSpecial Marine WarningTAE65 min
Aug 7, 12:16 AM CDTSpecial Marine WarningTAE59 min
Aug 7, 12:55 AM CDTSpecial Marine WarningTAE65 min
Aug 7, 5:40 PM CDTSpecial Weather StatementTAEWashington50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.